Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 31, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 6, 2016, 4:17 PM EDT. It took effect at May 7, 2016, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2016, 4:17 PM EDT (20:17 UTC)
- In effect from
- May 7, 2016, 11:00 AM EDT
- Expired
- May 7, 2016, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
325 WHUS73 KIWX 062017 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 PM EDT FRI MAY 6 2016 LMZ043-046-070430- /O.NEW.KIWX.SC.Y.0031.160507T1600Z-160508T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 PM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 11 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM EDT SATURDAY. * WINDS: VEERING NORTH 10 TO 20 KNOTS BY MIDDAY SATURDAY...BACKING NORTHWEST AT 10 TO 15 KNOTS SATURDAY EVENING...THEN WEST AT 5 KNOTS AFTER MIDNIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
027 WHUS73 KIWX 070301 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1101 PM EDT FRI MAY 6 2016 LMZ043-046-071115- /O.CON.KIWX.SC.Y.0031.160507T1600Z-160508T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1101 PM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM EDT SATURDAY... * WINDS: VEERING NORTH 10 TO 20 KNOTS BY MIDDAY SATURDAY... BACKING NORTHWEST AT 10 TO 15 KNOTS SATURDAY EVENING...THEN WEST AT 5 KNOTS AFTER MIDNIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
301 WHUS73 KIWX 070745 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 AM EDT SAT MAY 7 2016 LMZ043-046-071545- /O.EXT.KIWX.SC.Y.0031.160507T1500Z-160508T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 345 AM EDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WINDS: NORTH 10 TO 20 KNOTS WITH GUSTS NEAR 25 KNOTS THIS AFTERNOON. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
742 WHUS73 KIWX 071436 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1036 AM EDT SAT MAY 7 2016 LMZ043-046-072245- /O.CON.KIWX.SC.Y.0031.160507T1500Z-160508T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1036 AM EDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: NORTH 15 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS THIS AFTERNOON. * WAVES: 3 TO 6 FEET THIS AFTERNOON...3 TO 5 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
005 WHUS73 KIWX 071959 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 359 PM EDT SAT MAY 7 2016 LMZ043-046-080300- /O.CON.KIWX.SC.Y.0031.000000T0000Z-160508T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 359 PM EDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: NORTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH EARLY EVENING...THEN DIMNINISHING TO 5 TO 10 KNOTS BY MIDNIGHT. * WAVES: 3 TO 7 FEET...SUBSIDING TO 4 FEET OR LESS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 6, 3:04 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 6, 3:04 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 304 PM EDT FRI MAY 6 2016 .SYNOPSIS... ISSUED AT 234 PM EDT FRI MAY 6 2016 A PLEASANT EVENING IN STORE FOR OUTDOOR ACTIVITIES WITH OVERNIGHT LOWS IN THE 50S. A COLD FRONT WILL SWEEP ACROSS THE AREA SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. WET CONDITIONS WILL THEN RETURN FOR MONDAY AND PERSIST THROUGH AT LEAST WEDNESDAY. SEASONABLE TEMPERATURES EXPECTED IN THE 60S THROUGH MOST OF THE PERIOD. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 234 PM EDT FRI MAY 6 2016 PERFECT EARLY MAY DAY ACROSS THE REGION WITH LITTLE IN THE WAY OF CLOUD COVER AND TEMPERATURES IN THE MIDDLE 60S TO AROUND 70. EXPECT MUCH OF TONIGHT TO BE QUIET AS THE MAIN FEATURE OF INTEREST REMAINS TO THE NORTH. LOWS WILL BE MUCH WARMER THAN PAST FEW NIGHTS WITH LOWS IN THE LOW TO MID 50S. MODELS CONTINUE WITH A SOMEWHAT FASTER ARRIVAL TO ANY PRECIP CHANCES AS SFC FRONT AND ASSOCIATED UPPER LEVEL TROUGH DROP SOUTHEAST INTO THE AREA STARTING NEAR 12Z SAT AND THEN PROGRESSING SE THROUGH THE DAY. MOISTURE STILL NOT OVERLY IMPRESSIVE WITH GULF MOISTURE WELL SUPPRESSED TO THE SOUTH BUT SHOULD BE ENOUGH FOR A FEW SHOWERS...RUMBLE OF THUNDER AS THE FRONT PASSES. BEST CHANCE FOR CONVECTION STILL RESIDES ACROSS SOUTHERN HALF OR SO OF AREA GIVEN MORE FAVORABLE TIMING OF LATE AM INTO EARLY PM BUT SEVERE CHANCES REMAIN MINIMAL (BUT NOT NON-ZERO). SPC DAY 2 OUTLOOK HAS PUSHED MARGINAL RISK BACK SOUTH OF THE AREA WHICH GIVEN FASTER TRENDS SEEMS REASONABLE. AS FOR TEMPERATURES HIGHS IN THE NW WILL BE REACHED EARLY WITH STEADY OR SLOWLY FALLING TEMPERATURES BEFORE SOME CHANCE FOR LATE AFTERNOON RECOVERY IF CLOUDS CAN CLEAR FAST ENOUGH. HAVE MAINTAINED A CHC OF SHOWERS IN FAR SOUTHERN AREAS INTO SAT EVENING...BUT NEXT FORECAST MAY BE ABLE TO REMOVE AS FRONT REMAINS PROGRESSIVE. && .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 234 PM EDT FRI MAY 6 2016 FRONTAL BOUNDARY WILL MEANDER AROUND THE REGION FOR MUCH OF THE PERIOD WITH CHANCES FOR SHOWERS AND STORMS AS WELL AS VARIABLE TEMPERATURES DEPENDING ON PROXIMITY TO THE FRONT AND ANY PRECIPITATION. FRONT WILL BEGIN TO RETURN NORTH LATE SUNDAY NIGHT INTO MONDAY AS FIRST IN A SERIES OF WAVES MOVES INTO THE AREA. BEST CHANCES ARRIVES MONDAY NIGHT INTO TUESDAY NIGHT AS MAIN SFC LOW IMPACTS THE REGION. SUPERBLEND OF GUIDANCE WANTED TO INTRODUCE CATEGORICAL POPS...BUT AGREE WITH PREVIOUS SHIFT THAT EVEN LIKELY POPS MAY BE A BIT HIGH GIVEN CONVECTIVE NATURE AND TIME FRAME. WITH GULF OPEN CANNOT RULE OUT SOME STRONGER STORMS DURING HEIGHT OF THE EVENT AS SURFACE BASED INSTABILITY AND FAVORABLE SHEAR REMAIN NEAR BY. PLENTY OF TIME TO WATCH TRENDS. THE FRONT WILL SETTLE SOUTH AS THE LOW PASSES TO BRING DECREASING CHANCES FOR SHOWERS. HOWEVER...MOISTURE AND LIFT WILL REMAIN CLOSE ENOUGH TO WARRANT CHC POPS THROUGH REMAINDER OF THE PERIOD. SOME BRIEF DRY PERIODS WILL LIKELY OCCUR...BUT CONFIDENCE IN MODELS TOO LOW TO GET THAT DETAILED IN GRIDS AT THIS TIME. TEMPERATURES WILL REMAINS FAIRLY SEASONABLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 105 PM EDT FRI MAY 6 2016 VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. ONLY WX CONCERN IS POSSIBLE LLWS LATE IN THE TAF PERIOD...AS LOW LEVEL JET RAMPS UP AHEAD OF APPROACHING COLD FRONT. MODELS SHOWING NOSE OF JET JUST INTO NW IN BEFORE SINKING SOUTH OF THE TERMINALS BY THE END OF THIS TAF PD. THEREFORE...WILL LEAVE OUT LLWS IN THIS FORECAST AND WILL REASSESS POTENTIAL DURING NEXT FORECAST PERIOD. SHOWERS AND POSSIBLE TS WILL MOVE THROUGH THE REGION NEAR AND JUST BEYOND THE TAF PERIOD...BUT LOW CONFIDENCE IN TIMING/COVERAGE PRECLUDES MENTION IN THIS FORECAST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...FISHER SHORT TERM...FISHER LONG TERM...FISHER AVIATION...NG VISIT US AT WWW.WEATHER.GOV/IWX FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 6, 4:32 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 AM EDT FRI MAY 6 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-070845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 432 AM EDT FRI MAY 6 2016 /332 AM CDT FRI MAY 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON SATURDAY AND AGAIN MONDAY AND TUESDAY. NO SEVERE WEATHER IS EXCPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-070845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 AM EDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.